Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 46, NWS Albuquerque, NM

April 25, 201112 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 25, 2011, 6:55 AM MDT for 12 counties in New Mexico. It took effect at Apr 26, 2011, 10:00 AM MDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 6:55 AM MDT (12:55 UTC)
In effect from
Apr 26, 2011, 10:00 AM MDT
Expired
Apr 26, 2011, 9:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:46 PM MDTNON-TSTM WND GST 592 Nw Sedillo, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS85 KABQ 251255
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 AM MDT MON APR 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR
LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN ALONG AND SOUTH OF
INTERSTATE 40 DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND 
HUMIDITIES...

.WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY AND ESPECIALLY
TUESDAY AS STRONG WINDS BLAST NEW MEXICO. THE GREATEST IMPACT BOTH
DAYS SHOULD OCCUR ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD
TO TUCUMCARI...WHERE WIND GUSTS MAY EXCEED 60 MPH TODAY AND REACH
70 MPH TUESDAY. LOCAL DAMAGING WINDS POSSIBLE SOUTH OF INTERSTATE
40 ON TUESDAY. LESS WIND IS EXPECTED FOR WEDNESDAY AND THURSDAY.

NMZ105-106-109-260200-
/O.UPG.KABQ.FW.A.0042.110425T1700Z-110426T0300Z/
/O.UPG.KABQ.FW.A.0043.110426T1700Z-110427T0300Z/
/O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
/O.EXB.KABQ.FW.W.0045.110425T1700Z-110426T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
655 AM MDT MON APR 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM
TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCHES ARE NO LONGER IN
EFFECT. 

* AREA AND TIMING...TO INCLUDE THE WEST CENTRAL AND NORTHWEST
  HIGHLANDS AS WELL AS THE MIDDLE RIO GRANDE VALLEY. GREATEST
  IMPACT OF CRITICAL CONDITIONS EXPECTED BETWEEN 1 PM AND 6 PM MDT
  TODAY...AND BETWEEN 11 AM AND 8 PM MDT TUESDAY WITH AN HOUR OR
  TWO OF EXTREME FIRE WEATHER CONDITIONS POSSIBLE SOUTH OF I 40.

* 20 FOOT WINDS...NORTHWEST SUSTAINED AT 30 TO 40 MPH WITH GUSTS
  TO 60 MPH TODAY. WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH
  ON TUESDAY.

* RELATIVE HUMIDITY...5 TO 15 PERCENT MONDAY AFTERNOON AND 
  EVENING WITH 4 TO 12 PERCENT TUESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-260200-
/O.UPG.KABQ.FW.A.0043.110426T1700Z-110427T0300Z/
/O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
/O.EXT.KABQ.FW.W.0045.110425T1700Z-110426T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
655 AM MDT MON APR 25 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE
HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10
AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT FOR TUESDAY.

* AREA AND TIMING...TO INCLUDE NORTHEAST AND EAST CENTRAL NEW
  MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MID-MORNING
  TODAY AND LAST THROUGH EARLY EVENING. ANOTHER ROUND OF CRITICAL
  CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH EARLY EVENING
  ON TUESDAY. GREATEST IMPACT OF CRITICAL CONDITIONS EXPECTED
  BETWEEN 1 PM AND 6 PM MDT TODAY...AND BETWEEN 11 AM AND 8 PM MDT
  TUESDAY WITH AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS
  SOUTH OF I 40.

* 20 FOOT WINDS...NORTHWEST WINDS ON MONDAY WILL BE SUSTAINED AT
  25 TO 40 MPH WITH GUSTS TO 55 MPH. WEST WINDS WILL BE STRONGEST
  ON TUESDAY...INCREASING TO 35 TO 50 MPH WITH GUSTS OF 70 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND EVENING
  WITH 5 TO 10 PERCENT TUESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-260200-
/O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
655 AM MDT MON APR 25 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. 

* AREA AND TIMING...TO INCLUDE THE NORTHWEST PLATEAU AND NORTH
  CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK LATE TUESDAY
  MORNING THROUGH EARLY TUESDAY AFTERNOON. GREATEST IMPACT OF
  CRITICAL FIRE WEATHER CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM
  MDT TUESDAY.

* 20 FOOT WINDS...WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH
  WITH GUSTS OF 50 MPH. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT BELOW SIGNIFICANT SNOWPACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
2 follow-up statements
636 
WWUS85 KABQ 260200
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT MON APR 25 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITY...

.WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY
AS STRONG WINDS BLAST ACROSS NEW MEXICO. THE GREATEST IMPACT WILL
OCCUR ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...WHERE WIND
GUSTS MAY REACH 70 MPH COUPLED WITH MINIMUM HUMIDITIES AT OR BELOW
10 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE TUESDAY EVENING...
WITH MUCH WEAKER WINDS EXPECTED FOR WEDNESDAY.

NMZ103>109-261400-
/O.EXP.KABQ.FW.W.0045.000000T0000Z-110426T0200Z/
/O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
800 PM MDT MON APR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY. 

* AREA AND TIMING...MUCH OF NORTHERN AND CENTRAL NEW MEXICO.
  CRITICAL CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH
  EARLY EVENING ON TUESDAY. THE GREATEST IMPACT IS EXPECTED
  BETWEEN 11 AM AND 8 PM MDT. ADDITIONALLY...AN HOUR OR TWO OF
  EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED SOUTH OF I-40.

* 20 FOOT WINDS...SUSTAINED 35 TO 50 MPH FROM THE WEST...WITH
  GUSTS UP TO 70 MPH.

* RELATIVE HUMIDITY...3 TO 15 PERCENT FROM SOUTH TO NORTH
  RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-261400-
/O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
800 PM MDT MON APR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY. 

* AREA AND TIMING...THE NORTHWEST PLATEAU AND NORTH CENTRAL
  MOUNTAINS BELOW SIGNIFICANT SNOWPACK LATE TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON. GREATEST IMPACT OF CRITICAL
  FIRE WEATHER CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM MDT
  TUESDAY.

* 20 FOOT WINDS...SUSTAINED 25 TO 35 MPH FROM THE WEST...WITH
  GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT BELOW SIGNIFICANT
  SNOWPACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

DPORTER
002 
WWUS85 KABQ 261223
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 AM MDT TUE APR 26 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND
LOW HUMIDITY...

.WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY AS STRONG
WINDS BLAST ACROSS NEW MEXICO. THE GREATEST IMPACT WILL OCCUR
ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...WHERE WIND GUSTS
MAY REACH 70 MPH COUPLED WITH MINIMUM HUMIDITIES AT OR BELOW 10
PERCENT. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING...WITH
MUCH LESS WIND ON WEDNESDAY.

NMZ101>109-270300-
/O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
623 AM MDT TUE APR 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...MUCH OF NORTHERN AND CENTRAL NEW MEXICO BELOW
  SIGNIFICANT SNOWPACK. PORTIONS OF THE NORTHERN BORDER ZONES WILL
  NOT REACH CRITICAL CONDITIONS DUE TO RELATIVE HUMIDITIES ABOVE
  15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM
  LATE THIS MORNING THROUGH EARLY EVENING. THE GREATEST IMPACT
  WILL BE BETWEEN 12 PM AND 8 PM MDT. ADDITIONALLY...AN HOUR OR
  TWO OF EXTREME FIRE WEATHER CONDITIONS IS POSSIBLE SOUTH OF
  I-40.

* 20 FOOT WINDS...SUSTAINED 35 TO 50 MPH FROM THE WEST...WITH
  GUSTS OF 55 TO 70 MPH. STRONGEST WINDS EXPECTED FROM AROUND
  CLINES CORNERS SOUTH TO THE SOUTH CENTRAL MOUNTAINS. 

* RELATIVE HUMIDITY...3 TO 15 PERCENT FROM SOUTH TO NORTH 
  RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 25, 3:18 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 25, 3:18 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 AM MDT MON APR 25 2011

.DISCUSSION...
MAIN CONCERNS THIS FORECAST PACKAGE ARE PRECIPITATION AND
SIGNIFICANT WIND SPEEDS THROUGH TUESDAY.

RAIN AND HIGH ELEVATION SNOW SHOWERS CONTINUE THIS MORNING ACROSS
THE NORTHERN THIRD OR SO OF THE STATE. THIS PRECIPITATION WILL
CONTINUE TO SHIFT EASTWARD THROUGH THE MORNING AS THE BROAD TROUGH
ALOFT MOVES EASTWARD. BY MID MORNING...MUCH OF THE PRECIPITATION
WILL HAVE DIMINISHED OR EXITED THE AREA AS TROUGH AXIS MOVES INTO
TEXAS. STRONG NORTHWEST FLOW WILL COMMENCE IN ITS WAKE.  EFFICIENT
MIXING UP TO AROUND 600 MB COMBINED WITH A STRONG SURFACE GRADIENT
WILL LEAD TO STRONG AND GUSTY WINDS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.  THE EXCEPTION WILL BE ACROSS THE NORTHEAST WHERE A
BACK DOOR FRONT WILL NUDGE IN.  THUS...WINDS WILL NOT BE AS STRONG
HERE...AND IN FACT...SOME LOW LEVEL MOISTURE WILL CREEP IN.  MODELS
HINTING AT A STORM OR TWO DEVELOPING ALONG THE CONVERGENCE BOUNDARY
IN NE NM.  SHOULD STORMS DEVELOP...THEY MAY LINGER INTO THE
EVENING...THUS ADDED SOME SMALL POPS ACROSS THE NE THRU MIDNIGHT.

WILL LEAVE THE WIND ADVISORY INTACT FOR TODAY...BUT WILL ADD CHAVES
COUNTY.  WIND SPEEDS LOOK TO BE EVEN STRONGER ON TUESDAY. SIMILAR
MIXING HEIGHTS AS TODAY BUT WITH STRONGER 700 AND 500 MB WINDS
COMBINED WITH A DEEPER 990-993MB SFC LOW SHIFTING SEWD THRU THE
PANHANDLES MAY LEAD TO DAMAGING WINDS ACROSS MUCH OF THE STATE. 700
MB AND 500 MB WINDS LOOK TO BE AROUND 40-50KT AND 90KT RESPECTIVELY.
HIGH WIND WATCH LOOKS TO BE IN GOOD SHAPE AND WILL NOT ALTER.  A
CHANCE OF PRECIP REMAINS IN THE FORECAST ALONG THE COLORADO
BORDER...THOUGH ANY PRECIPITATION MAY JUST LEAD TO LOCALLY STRONGER
WINDS IN DRY...OR NEARLY DRY...MICROBURSTS.

BOTH THE WIND AND PRECIPITATION WILL WIND DOWN TUESDAY NIGHT...AND
QUIETER CONDITIONS ARE IN STORE FOR WEDNESDAY. AFTER THE SYSTEM
EXITS THE AREA....MOSTLY CLEAR SKIES AND VERY DRY LOW LEVEL AIR WILL
MOVE IN...RESULTING IN A CHILLY WEDNESDAY MORNING. MORNING LOW TEMPS
LOOK TO BE 5 TO 10 DEGREES BELOW NORMAL. MORE LOCATIONS MAY OBSERVE
FREEZING CONDITIONS THAN WHAT HAS BEEN SEEN IN RECENT DAYS/WEEKS.
AFTER A CHILLY START...WEDNESDAYS HIGH TEMPERATURES WILL ALSO
STRUGGLE TO REACH LATE APRIL NORMALS.  MOST AREAS WILL SEE HIGH
TEMPS 5 TO 10 DEGREES BELOW NORMAL AS WELL. OTHERWISE...STRONG NW
FLOW WILL REMAIN OVERHEAD...THUS A FEW BREEZES WILL BE POSSIBLE...
BUT WITHOUT A STRONG SFC LOW...IT WILL BE HARD TO BE MORE THAN JUST
OCCASIONAL GUSTS.

WEAK RIDGING WILL COMMENCE ON THURSDAY...WHICH WILL GIVE
TEMPERATURES A QUICK BOOST. STRONG AND GUSTY WINDS WILL RESUME ON
FRIDAY AS AN UPPER LEVEL WAVE CROSSES THE CENTRAL ROCKIES. ANOTHER
ROUND OF WIND ADVISORIES MAY BE NEEDED ALONG AND EAST OF THE CENTRAL
MTN CHAIN. THIS WAVE WILL LIKELY SEND DOWN A BACK DOOR COLD
FRONT...BUT MODELS SIGNIFICANT DIVERGE WHEN IT COMES TO THE UPPER
AIR PATTERN OVER THE WEEKEND.  EURO HANGS ONTO TROUGHINESS...AND IS
MUCH WETTER...WHILE THE GFS IS MORE PROGRESSIVE AND IS SHOWING NW
FLOW. MAINTAINED SOME SMALL POPS OVER THE NORTHERN MTNS FOR FORECAST
CONSISTENCY AND WILL WAIT FOR BETTER AGREEMENT IN THE EXTENDED
MODELS.

34

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS AND HIGHER ELEVATION
SNOW SHOWERS WILL CONTINUE TODAY OVER THE NORTHERN AREAS...NORTH
OF INTERSTATE 40. ISOLATED THUNDERSTORMS MAY DEVELOP AFTER 18Z FROM
THE EAST SLOPES OF THE SANGRES TO THE TEXAS BORDER AND CONTINUE
THROUGH 04Z THIS EVENING. ANY SHOWER OR STORM THAT DOES DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE STRONG AND ERRATIC WIND GUSTS BETWEEN
40 AND 50 KTS. WINDY CONDITIONS FROM MID MORNING THROUGH THIS
AFTERNOON GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...
EXCLUDING THE FAR NORTHEAST. SUSTAINED WEST WINDS OF 25 TO 35 KTS
WITH GUSTS BETWEEN 40 AND 45 KTS ARE LIKELY ALONG WITH AREAS OF
BLOWING DUST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...ANOTHER ACTIVE WEEK WITH TODAY...TUESDAY AND FRIDAY
LIKELY THE MOST IMPACTED WITH WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS.

FIRE WEATHER GROWING PATTERN EXPECTED TODAY AS FLOW ALOFT INCREASES
OVER NEW MEXICO AND COMBINES WITH A DEEPENING SURFACE LOW PRESSURE
SYSTEM OVER THE TEXAS PANHANDLE. THIS WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS OVER ALL AREAS EXCEPT THE NORTHWEST. DECIDED TO
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN
MOUNTAINS AND MIDDLE AND LOWER RIO GRANDE VALLEY WITH INCREASED
CONFIDENCE OF 3 TO 4 HOURS OF CRITICAL CONDITIONS. GENERALLY FAIR
RH RECOVERIES TONIGHT EXCEPT GOOD IN THE FAR NORTHEAST.

BIG DAY LOOKS TO BE TUESDAY AS A STRONG 85 TO 90KT 500MB JET STREAK
SWEEPS ACROSS NEW MEXICO. AT THIS TIME WE ARE EXPECTING WIDESPREAD
STRONG WINDS...SOME DAMAGING WINDS POSSIBLE OVER THE EAST CENTRAL
AREAS. WILL ISSUE A RED FLAG WARNING FOR ALL ZONES FOR LATE MORNING
THROUGH THE EARLY EVENING. AN HOUR OR TWO OF EXTREME FIRE WEATHER
CONDITIONS POSSIBLE SOUTH OF INTERSTATE 40.

WE SHOULD GET A BREAK WEDNESDAY AND MAYBE THURSDAY WITH BREEZY AND
DRY CONDITIONS. THERE MAY BE AN HOUR OR TWO OF CRITICAL CONDITIONS
OVER THE EAST ON THURSDAY. ANOTHER STRONG WIND AND FIRE WEATHER
EVENT LOOKS POSSIBLE ON FRIDAY. A COOLING TREND NEXT WEEKEND WILL
LEAD TO A LOWER THREAT OF CRITICAL FIRE WEATHER CONDITIONS.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  40  57  27 /  20  10  10   0
DULCE...........................  53  32  50  22 /  40  20  20   0
CUBA............................  56  34  54  23 /  20  10  10   0
GALLUP..........................  64  35  59  24 /   5   0   0   0
EL MORRO........................  60  34  57  23 /   5   0   0   0
GRANTS..........................  65  36  63  24 /   0   0   0   0
QUEMADO.........................  65  35  64  26 /   0   0   0   0
GLENWOOD........................  75  40  74  36 /   0   0   0   0
CHAMA...........................  46  26  44  17 /  60  20  20   5
LOS ALAMOS......................  58  34  56  26 /  10   5  10   0
PECOS...........................  58  31  56  24 /  10   5   5   0
CERRO/QUESTA....................  52  26  49  17 /  30  10  20  10
RED RIVER.......................  44  26  43  18 /  30  20  30  10
ANGEL FIRE......................  47  28  46  21 /  20  10  20  10
TAOS............................  57  28  54  19 /  20  10  10   5
MORA............................  55  32  51  21 /  10   5  10   5
ESPANOLA........................  64  35  62  26 /  10   0   5   0
SANTA FE........................  60  34  58  23 /  10   5   5   0
SANTA FE AIRPORT................  63  35  61  25 /  10   0   5   0
ALBUQUERQUE FOOTHILLS...........  68  43  67  35 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  69  45  68  37 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  41  70  33 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  42  68  35 /   0   0   0   0
LOS LUNAS.......................  74  40  73  35 /   0   0   0   0
RIO RANCHO......................  68  42  68  34 /   5   0   0   0
SOCORRO.........................  78  45  79  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  65  36  64  26 /   5   0   0   0
TIJERAS.........................  68  36  67  28 /   5   0   0   0
MORIARTY/ESTANCIA...............  65  37  66  29 /   0   0   0   0
CLINES CORNERS..................  62  35  61  27 /   0   0   5   0
GRAN QUIVIRA....................  68  42  69  34 /   0   0   0   0
CARRIZOZO.......................  74  46  77  36 /   0   0   0   0
RUIDOSO.........................  68  46  70  39 /   0   0   0   0
CAPULIN.........................  56  34  58  28 /  20  10  30  30
RATON...........................  61  31  60  28 /  20  10  20  20
SPRINGER........................  64  34  63  29 /  20  10  10  10
LAS VEGAS.......................  63  35  59  26 /  10   5   5   5
CLAYTON.........................  62  36  65  34 /  20  10  20  30
ROY.............................  66  38  64  32 /  10   5  10  10
CONCHAS.........................  75  42  74  33 /  10   5   5  10
SANTA ROSA......................  74  43  73  35 /   5   0   0   0
TUCUMCARI.......................  77  43  75  35 /  10   5   5  10
CLOVIS..........................  75  42  75  38 /   5   0   0   5
PORTALES........................  77  41  77  38 /   5   0   0   5
FORT SUMNER.....................  77  43  77  38 /   5   0   0   0
ROSWELL.........................  84  49  86  44 /   0   0   0   0
PICACHO.........................  77  45  80  42 /   0   0   0   0
ELK.............................  72  46  75  42 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ512>515-518-521>526-529-532>540.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ506>508-512>516-518-521>529-532>540.

&&

34/40
Hazardous weather outlook, Apr 25, 6:00 AM MDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON APR 25 2011

NMZ501>540-261200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS EXCEPT NORTHWEST NEW
MEXICO. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS WILL BE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS TO 50 OR 55
MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EVEN STRONGER WINDS ARE EXPECTED ON TUESDAY. DAMAGING WIND GUSTS
OF 60 TO 70 MPH WILL BE POSSIBLE. THESE STRONG WINDS MAY CREATE
AREAS OF BLOWING DUST AND REDUCED VISIBILITY. THE STRONG WINDS
COMBINED WITH LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS AREA WIDE.

STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES MAY
RETURN ON FRIDAY. WIND GUSTS NEAR 50 MPH COMBINED WITH SINGLE
DIGIT RELATIVE HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FRIDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT WIND GUSTS IN EXCESS OF 50 MPH OR
WILDFIRES.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:54 PM MDTSpecial Weather StatementABQUnion36 min
Apr 25, 12:09 PM MDTHigh Wind WarningABQ33 hr
Apr 25, 4:29 PM MDTSpecial Weather StatementABQUnion31 min
Apr 25, 5:00 PM MDTSpecial Weather StatementABQUnion30 min
Apr 25, 5:17 PM MDTSevere Thunderstorm WarningABQUnion28 min

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.